Alert archive / Virginia / Tornado Warnings in 2014
Tornado Warning 19, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Aug 12, 2014, 6:12 PM EDT for Page County, Shenandoah County, Warren County, Virginia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2014, 6:12 PM EDT (22:12 UTC)
- Expired
- Aug 12, 2014, 6:28 PM EDT
- In force
- 16 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Page County, VA, Shenandoah County, VA, Warren County, VA
The radar
The Sterling radar (KLWX), 83 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
908 WFUS51 KLWX 122212 TORLWX VAC139-171-187-122245- /O.NEW.KLWX.TO.W.0019.140812T2212Z-140812T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 612 PM EDT TUE AUG 12 2014 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... EASTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA... SOUTHWESTERN WARREN COUNTY IN NORTHWEST VIRGINIA... NORTHEASTERN PAGE COUNTY IN NORTHWEST VIRGINIA... * UNTIL 645 PM EDT * AT 612 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS OVER CENTRAL SHENANDOAH COUNTY...OR 15 MILES SOUTHWEST OF STRASBURG...AND WAS MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SAINT DAVIDS CHURCH... SEVEN FOUNTAINS... COMPTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. TAKE COVER NOW. && LAT...LON 3888 7836 3876 7832 3878 7853 3881 7854 TIME...MOT...LOC 2213Z 262DEG 19KT 3880 7849 $$ BJL
2 follow-up statements
571
WWUS51 KLWX 122220
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 PM EDT TUE AUG 12 2014
VAC139-171-187-122245-
/O.CON.KLWX.TO.W.0019.000000T0000Z-140812T2245Z/
SHENANDOAH VA-WARREN VA-PAGE VA-
620 PM EDT TUE AUG 12 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR PAGE...
WARREN AND SHENANDOAH COUNTIES...
AT 616 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES NORTH OF LURAY...OR 14 MILES SOUTHWEST OF
STRASBURG...AND WAS MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
COMPTON...
SEVEN FOUNTAINS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3878 7848 3883 7850 3888 7836 3876 7832
3877 7838
TIME...MOT...LOC 2220Z 261DEG 17KT 3881 7845
$$
BJL066
WWUS51 KLWX 122228
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
628 PM EDT TUE AUG 12 2014
VAC139-171-187-122238-
/O.CAN.KLWX.TO.W.0019.000000T0000Z-140812T2245Z/
SHENANDOAH VA-WARREN VA-PAGE VA-
628 PM EDT TUE AUG 12 2014
...THE TORNADO WARNING IS CANCELLED FOR PAGE...WARREN AND SHENANDOAH
COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3878 7848 3883 7850 3888 7836 3876 7832
3877 7838
TIME...MOT...LOC 2228Z 261DEG 17KT 3882 7840
$$
BJLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 12, 3:24 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 12, 3:24 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT TUE AUG 12 2014
.SYNOPSIS...
LOW PRESSURE IS CENTERED OVER THE EASTERN GREAT LAKES WITH A WARM
FRONT EXTENDING INTO SOUTHERN VRIGINIA AND EASTERN NORTH CAROLINA. A
COLD FRONT EXTENDS TO EASTERN TENNESSEE. THE COLD FRONT WILL CROSS THE
AREA EARLY WEDNESDAY MORNING. HIGH PRESSURE WILL RETURN FOR THE
SECOND HALF OF THE WEEK AND INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 3 AM WEDNESDAY MORNING/...
A PLUME OF TROPICAL MOISTURE CONTS ACROSS THE MD PORTION OF THE
BALT/WASH METRO AREA. RAFL RATES WITHIN THIS AREA HAVE BEEN
PROLIFIC...AND HV BEEN UNDERESTIMATED BY RADAR ESTIMATES. A FLASH
FLOOD WATCH IN EFFECT...AS ARE NMRS FLOOD WARNINGS. THE WATCH
CONTS THRU 2AM. BASED ON LTST TRENDS...AM THINKING THAT THIS SHUD
BE ABLE TO BE CLEARED ERLR THAN THAT. WL ALLOW REAL TIME OBS TO
DETERMINE WHEN.
ALTHO SFC-BASED INSTBY HAS BEEN INHIBITED BY SATURATED AMS...
DAYTIME HTG FM ABV AND LLVL DIR SHEAR HV PERMITTED EMBEDDED
MESOSCALE CLUSTERS WITHIN SYNOPTIC SCALE SYSTEM. THESE CLUSTERS
LOW TOPPED...AND EXHIBITING CHARACTERISTICS SIMLR TO A TROPICAL
SYSTEM. CANNOT RULE OUT LCL DMGG WNDS AND/OR A BRIEF TOR. HWVR...
THE BIG STORY FOR THE AFTN REMAINS RAFL RATES.
A LINE OF CNVCTN HAS FIRED UP IN THE UPR OH VLY SWD TO ERN KY/TN
ALONG THE ACTUAL COLD/OCCLUDED FNT. CAPE/SHEAR IN THIS AREA MUCH
BETTER. CAPE RESPECTABLE IN WRN CWFA AS WELL...WHERE ANOTHER
LINE SEGMENT HAS DVLPD. WHILE THUNDER XPCTD...AM NOT CERTAIN ON A
WIDESCALE SVR OUTBREAK. WL BE LOSING THE HEATING BY THE TIME THE
SHEAR ARRIVES. SO...POPS WL BE MAINTAINED WELL INTO THE NGT...BUT
WL BE SCALING BACK ON TSRA POTL OVNGT.
&&
.SHORT TERM /3 AM WEDNESDAY MORNING THROUGH FRIDAY/...
CWA WILL BE POST-FRONTAL WEDNESDAY...BUT UPPER TROUGH AXIS STILL HAS
TO PASS THROUGH. THIS COMBINED WITH COOLER AIR ALOFT WILL RESULT IN
SOME CLOUDS BUT CWA SHOULD BE DRY SAVE FOR A FEW SHOWERS ACROSS THE
POTOMAC HIGHLANDS...MAINLY THE WESTERNS SLOPES.
AFTR THAT THINGS SHOULD BE CALMING DOWN NICELY. THE CD FNT SHOLD
BE WELL E OF THE AREA WED NGT. A PRES GRAD COULD PERSIST WED NGT
KEEPING IT BRZY...OR DECOUPLING COULD OCCUR AND WINDS GO LGT.
OUTSIDE OF THE CITIES/ALONG THE BAY LOWS WL BE IN THE 50S WED NGT.
NO PROBS FORESEEN THU/FRI. HIGH PRES OVR THE AREA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE AND ASSOCIATED DRY AIRMASS BUILDING ACROSS CWA FRIDAY.
PRECIPITATION DEVELOPING ALONG COLD FRONT ACROSS SOUTHWEST NEW YORK/
NORHTEAST PENNSYLVANIA SATURDAY WILL MOVE SOUTHWARD SUNDAY. SURFACE LOW
DEVELOPING OVER MID MISSISSIPPI VALLEY SUNDAY WILL MOVE NORTHEAST
BRINGING MOISTURE INTO CWA MONDAY. BEST OPPORTUNITY FOR SHOWERS/
THUNDERSTORMS WILL OCCUR ON SUNDAY AND MONDAY.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
WIDESPREAD FLGT RESTRICTIONS ATTM...THO BREAKS OF VFR SHUD BECOME
MORE NMRS FOR THE AFTN PUSH. BWI/MTN MOST IMPACTED BY HVY RA
STILL...AND THE LULL WL BE DELAYED AND BRIEFER THERE. WL HV A CPL
MORE ROUNDS OF SHRA/TSRA LT TAFTN-TNGT. RESTRICTIONS FROM EACH SHUD BE
BRIEF. WL NEED TO ADD TIMING IN TAFS VIA TEMPS GROUPS ONCE ITS CLEAR.
VFR CONDS XPCTD WED NGT STRAIGHT THRU TO THE WKND.
&&
.MARINE...
SLY FLOW TDA OUTSIDE OF STRONG SHRA. INFLOW TO SHRA MAY BE NELY.
EITHER WAY...NMRS REPORTS IN EXCEDD OF SCA CRITERIA. SCA IN EFFECT
ALL WATERS REST OF TDA. IN ADDITION...SPECIAL MARINE WRNGS WL NEED
TO BE ISSUED INVOF STORMS.
COLD FRONT MOVES THROUGH OVERNIGHT. NOT SURE HOW STRONG THE NW
PUSH IS BEHIND THE FRONT FOR WEDNESDAY. CAN/T RULE OUT A SCA
BECOMING NECESSARY BUT CONFIDENCE TOO LOW ATTM.
IN THE XTND PD...PRIMARILY A CALM PD ON THE WATERS. IT IS PSBLTHAT
SCA LVL GUSTS MAY CONT ON THE BAY...BUT THU AND FRI LOOKING LK
GOOD DAYS TO BE ON THE WATERS. AS OF NOW THIS TREND IS XPCTD TO
CONT INTO THE WKND.
&&
.TIDES/COASTAL FLOODING...
ANOMALIES HV JUMPED UP TO 1.5 FT TAFTN. SO EVEN THOUGH THE PM
TIDE IS A LITTLE LOWER ASTRONOMICALLY...THE RESULTS PROVING TO
BE ABOUT THE SAME AS THIS MORNING...IF NOT GREATER.
BLOWOUT NWLY WINDS WILL BE ARRIVING AT THE SAME TIME AS THE AM
TIDE CYCLE WED MORNING. SUSPECT THE BAY ANNAPOLIS SWD WL NEED TO
HV THE ADVY EXTENDED FOR ONE MORE CYCLE. FOR BALT HARBOR/HARFORD
AND THE UPPER TIDAL POTOMAC...ITLL BE A CLOSE CALL.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT WEDNESDAY FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT WEDNESDAY FOR MDZ005>007-
009>011-013-014-016.
COASTAL FLOOD ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR MDZ007-011-
013.
COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MDZ014-
017-018.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT WEDNESDAY FOR VAZ052>057.
COASTAL FLOOD ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR VAZ054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ532>534-
537-540>543.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ530-
531-535-536-538-539.
&&
SYNOPSIS...HTS
NEAR TERM...HTS
SHORT TERM...HTS/BPP/WOODY!
LONG TERM...CEM
AVIATION...HTS/BPP/WOODY!
MARINE...HTS/BPP/WOODY!
TIDES/COASTAL FLOODING...HTSHazardous weather outlook, Aug 12, 5:04 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 504 PM EDT TUE AUG 12 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 131000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 504 PM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL LATE TONIGHT FOR PORTIONS OF MARYLAND...THE DISTRICT OF COLUMBIA AND VIRGINIA. PERIODS OF SHOWERS AND THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY RESULT IN POTENTIAL FLOODING ALONG THE INTERSTATE 95 CORRIDOR. SOME THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING MAY ALSO PRODUCE DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS ALSO POSSIBLE. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND ALONG THE UPPER TIDAL POTOMAC RIVER THROUGH THE HIGH TIDE CYCLE THIS EVENING. THE COASTAL FLOOD ADVISORY FOR THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY FROM SAINT MARYS TO ANNE ARUNDEL COUNTIES CONTINUES INTO WEDNESDAY MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TODAY. THE SMALL CRAFT ADVISORY CONTINUES OVER A PORTION OF THE WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-131000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 504 PM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL LATE TONIGHT FOR PORTIONS OF MARYLAND...THE DISTRICT OF COLUMBIA AND VIRGINIA. PERIODS OF SHOWERS AND THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY RESULT IN POTENTIAL FLOODING PRIMARILY EAST OF THE BLUE RIDGE AND ACROSS THE INTERSTATE 95 CORRIDOR. SOME THUNDERSTORMS DURING THE AFTERNOON AND EVENING MAY ALSO PRODUCE DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 12, 2:21 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
221 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM FLASH FLOOD BWI AIRPORT 39.17N 76.67W
08/12/2014 ANNE ARUNDEL MD PUBLIC
WATER FLOWING OVER ROADWAYS AND UP TO THE HEADLIGHTS OF
CARS NEAR BWI AIRPORT.
&&
EVENT NUMBER LWX1400923
JELocal storm report, Aug 12, 2:24 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
224 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM FLASH FLOOD BWI AIRPORT 39.17N 76.67W
08/12/2014 ANNE ARUNDEL MD PUBLIC
FLOODING REPORTED AT THE MAINTENANCE SHOP AT BWI.
&&
EVENT NUMBER LWX1400924
JELocal storm report, Aug 12, 2:45 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FLASH FLOOD 2 S FELLS POINT 39.25N 76.58W
08/12/2014 BALTIMORE CITY MD DEPT OF HIGHWAYS
BALTIMORE HARBOR TUNNEL CLOSED DUE TO FLOODING.
&&
EVENT NUMBER LWX1400925
JELocal storm report, Aug 12, 2:48 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
248 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD LANSDOWNE 39.24N 76.66W
08/12/2014 BALTIMORE MD DEPT OF HIGHWAYS
MARYLAND 295 FLOODED AND CLOSED BETWEEN THE BALTIMORE
BELTWAY AND WESTPORT.
&&
EVENT NUMBER LWX1400926
JELocal storm report, Aug 12, 3:00 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD ARBUTUS 39.24N 76.69W
08/12/2014 BALTIMORE MD PUBLIC
AT LEAST SIX INCHES OF WATER FLOWING ACROSS BENSON
AVENUE IN ARBUTUS.
&&
EVENT NUMBER LWX1400927
JELocal storm report, Aug 12, 5:16 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
516 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 SSE ROMNEY 39.32N 78.74W
08/12/2014 HAMPSHIRE WV 911 CALL CENTER
LARGE TREE DOWN BLOCKING GRASSY LICK RD ABOUT ONE HALF
MILE FROM RT 50
&&
EVENT NUMBER LWX1400928
CBThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:54 AM EDT | Flash Flood Watch | LWX | Arlington, Fairfax, King George, Spotsylvania, Stafford, City of Alexandria and 3 more | 14 hr |
| Aug 12, 12:14 PM EDT | Special Marine Warning | LWX | 91 min | |
| Aug 12, 12:48 PM EDT | Special Marine Warning | LWX | 87 min | |
| Aug 12, 1:17 PM EDT | Areal Flood Warning | LWX | Fairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 7 hr |
| Aug 12, 1:59 PM EDT | Special Marine Warning | LWX | 91 min | |
| Aug 12, 2:05 PM EDT | Special Marine Warning | LWX | 85 min | |
| Aug 12, 3:30 PM EDT | Special Marine Warning | LWX | 90 min | |
| Aug 12, 3:33 PM EDT | Special Marine Warning | LWX | 87 min | |
| Aug 12, 4:38 PM EDT | Small Craft Advisory | LWX | 25 hr | |
| Aug 12, 4:50 PM EDT | Special Marine Warning | LWX | 115 min | |
| Aug 12, 5:41 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, Shenandoah, Warren | 49 min |
Nearby
Tornado Warnings in Virginia, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.